MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303390
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle in the cannula twinpak device broke off and pulled out of the hub before use when the nurse removed it from the package.The following information was provided by the initial reporter: "the red end broke off as the rn took it out of the package.".
 
Additional Manufacturer Narrative
Investigation: one (1) sample was provided by the customer for investigation.The sample was visually examined using unaided vision and it was observed that the red needle hub had broken off with part of the needle hub still attached to the needle and the rest of the needle hub having been broken off.The part of the needle hub which had broken off was not returned by the customer.The portion of the needle hub which was still attached to the needle and had been returned was attempted to be removed from the shield and was successful removed; however, doing so further damaged the portion of the needle hub assembly which was still attached to the needle.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Based on the effort required to remove the portion of the needle hub assembly, which was still attached to the needle, from the shield it appears that the red needle hub assembly was inserted too far into the shield which caused it to be stuck in the shield.Therefore, when the customer attempted to remove the needle hub assembly from the shield the needle hub assembly was jammed in which did not allow it to be removed.The force applied by the customer attempting to remove the needle hub assembly then caused the needle hub to break.Bd acknowledges that the returned sample had a broken needle hub which was likely caused by the needle hub assembly being inserted into the cap too far which caused excessive shield removal force.
 
Event or Problem Description

Brand Name
CANNULA TWINPAK DEVICE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9244877
Report Number1911916-2019-01118
Device Sequence Number16613935
Product Code FMI
UDI-Device Identifier30382903033905
UDI-Public30382903033905
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number303390
Device Lot Number9058618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;